MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; BAG, URINARY, ILEOSTOMY

CONVATEC DOMINICAN REPUBLIC INC L3O0200 - NATURA; BAG, URINARY, ILEOSTOMY
Model Number 401544
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event is considered as a consequence of lack of patient education.The reporter noted the position of the patient did not allow for free flow of urine.He noted "this was not an issue with the pouch but an issue with positioning of the tubing." the position caused urine to back up in the pouch above the one way valve.Additionally, the reporter noted the end user had a history of multiple health issues that resulted in death.Name of retailer: (b)(6).Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number (b)(4).
 
Event or Problem Description
In response to electronic mail received from the distributor, an outbound call was made to the provided complainant.The son of end user reported that the end user deceased as of (b)(6) 2020.He stated that the end user died because of a urinary tract infection (uti) from escherichia coli (e.Coli) at age of ninety-one.The end user had urostomy secondary to bladder cancer.His father developed a lot of urinary tract infections while wearing pouch and his son felt the infections resulted in end user¿s death.He also stated that his father was never home for more than five weeks at a time due to the infections and end user was either in a hospital or in a rehab (rehabilitation).He also mentioned that he was not blaming the product but felt that there was a major issue regarding product education.He stated that it was not the pouch fault and stated in some respects it was and in some respects it was not.The end user connected to a night drainage bag at night.Near the end of his father's life, his son realized that when his father went to bed, his position in the bed resulted in the night drainage bag tubing being above the stoma and therefore because the tubing was not in a dependent position due to which the pouch did not empty causing the urine to back-up in the pouch above the one-way valve and that resulted in a urinary tract infection.This was not an issue with the pouch but an issue with the positioning of tubing.He also stated that no one told him that his father had to sleep in a chair or a hospital bed to keep the urine free flowing.He felt like he did not receive the instructions and education from the hospital or other nursing staff or product information that they should had in order to prevent the uti's.No photo is available at this time.

Brand Name
L3O0200 - NATURA
Common Device Name
BAG, URINARY, ILEOSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14101323
Report Number9618003-2022-00293
Device Sequence Number6285289
Product Code EXH
UDI-Device Identifier00768455182787
UDI-Public00768455182787
Combination Product (Y/N)N
Initial Reporter StateUT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number401544
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale